# SDR CA010108012

- Difficulty date: December 10, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Dhav DHC8311
- Aircraft time: 21,014 hours
- Engine: Pwa PW123
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 8SC0204
- Condition: Shorted
- Location: Cabin Lights
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PAX BOARDING THE F/A EXPERIENCED AND REPORTED A BURNT ELECTRICAL SMELL IN THE VICINITY OF SEAT ROW 10.  GALLEY POWER WAS REMOVED BUT THE SMELL PERSISTED. PASSENGERS WERE DEPLANED AT THIS TIME. FURTHER INVESTIGATION REVEALED THAT THE BALLAST FOR A SIDEWALL LIGHT HAD OVERHEATED AND CAUSED THE SMELL. THE BALLAST WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
